Arkansas, 2004

Damaging Wind in Arkansas, April 24, 2004

April 24, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 2:40 PM CST, 3 hours earlier.

Area forecast discussion, Apr 24, 2:40 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SAT APR 24 2004

.DISCUSSION...
A DEVELOPING CYCLONE IN EASTERN KS WITH A FRONT ARCING SOUTHEAST
THROUGH MISSOURI AND THEN SOUTH THROUGH CENTRAL AR BROUGHT
SHOWERS AND THUNDERSTORMS TO ARKANSAS THROUGH THE DAY. A LINE OF
STORMS NOW IS LOCATED FROM NC TO SC AR. SOME OF THE STORMS HAVE
BEEN SEVERE WITH DAMAGING WINDS. THEY WILL MOVE FARTHER EAST
THROUGH THE NIGHT AHEAD OF THE MENTIONED FRONT. A TORNADO WATCH
HAS BEEN ISSUED UNTIL 8 PM CDT BECAUSE OF THESE STORMS FOR
MIDSOUTH COUNTIES WEST OF THE MISSISSIPPI RIVER.

LATER IN THE EVENING...THE LINE OF SHOWER/THUNDERSTORMS WILL
LOOSE SOME OF THEIR SEVERE CHARACTERISTICS. BUT...THE STORMS
COULD PRODUCE A LOT OF RAIN WHICH COULD CAUSE FLOODING TONIGHT.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT.
MS...NONE.
MO...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT.
TN...NONE.
&&

RENCH
Hazardous weather outlook, Apr 24, 3:05 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SAT APR 24 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
405 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH
TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. A TORNADO
WATCH HAS BEEN ISSUED WEST OF THE MISSISSIPPI RIVER UNTIL 8 PM.
EASTERN ARKANSAS AND THE BOOTHEEL WILL BE IN A THREAT FOR SEVERE
WEATHER DURING THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL MOVE OUT OF THE MID-SOUTH DURING THE DAY SUNDAY.
THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT. THERE WILL
BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR THOSE PORTIONS OF
THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE TIME OF HIGHEST
THREAT ON SUNDAY WILL BE BETWEEN 6 AM AND 2 PM.

THE RISK OF HAZARDOUS WEATHER FOR SUNDAY NIGHT THROUGH FRIDAY IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY THIS
EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Apr 24, 4:53 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT SAT APR 24 2004

ARZ027-035-242345-
CROSS AR-POINSETT AR-
553 PM CDT SAT APR 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF
HICKORY RIDGE TO 13 MILES WEST OF WYNNE AT 553 PM CDT...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITIES OF
HARRISBURG...PARKIN...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Apr 24, 5:21 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT SAT APR 24 2004

ARZ026-250000-
CRAIGHEAD AR-
621 PM CDT SAT APR 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JONESBORO AT
621 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cross

When
April 24, 5:40 PM CST to 5:45 PM CST
Where
Cross County, Cherry Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.400, -90.767

One large tree was blown down over a power line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392550.